(0)
0 Items £0.00

Blood after Bowel Movement--Started Worrying

3 posts / 0 new
Last post
streetglamour
Blood after Bowel Movement--Started Worrying

I have finished my treatment 1 year and 3 months ago. Last week,I informed my doctor regarding the blood I saw after my bowel movement. He assured me that it is a side effect of radiation. He gave me some meds to take to stop the bleeding. It actually stopped the bleeding but on the first day I did not take the med, there was blood again in in the bowl. Of course, this makes me worry a lot. Is this really expected?

Alice89

Hi. 

This hasn’t happened to me but I’ve read that this is a side effect from radiotherapy. I think it’s got something to do with the radiation affecting the skin inside there and making blood vessels more prominent. I could be wrong with that but it’s definitely a side effect. Obviously go back to the doctors if it keeps happening though  

Alice x

Flower Power

Hello

Yes this is a very typical side effect of the treatment that you have had.   It is caused by raidiation damage to the tissue in that area.   If there is not too much blood loss the doctors tend to leave well alone to see if things settle down as you heal.    If it continues and there is significant blood loss there is a procedure that can be performed called APC laser where they can seal all the damaged blood vessels and tissue that is causing the problem. I have had this procedure done so if you require any more information just PM me XX

Hope this takes some of the worry away XX    Take Care  XX

Flower Power

More Information

Moving forward from a cancer diagnosis